MAUDE Adverse Event Report: ARTHROCARE CORP. AMBIENT SUPER MULTIVAC 50 IFS; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ARTHROCARE CORP. AMBIENT SUPER MULTIVAC 50 IFS; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number ASHA4830-01
Medical Device Problem Code Protective Measures Problem (3015)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/05/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
 
Event or Problem Description
It was reported that during pcl avulsion surgery, the ambient super multivac 50 wand showed e8 error code and they could not proceed.There was a surgical delay greater than 30 minutes and there was a change in surgical technique.No other complications were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H3,h6: the device, used in treatment, was not returned for evaluation.There was a relationship found between the device and the reported incident, as images of the device was submitted by the customer.A review of the device history records for the device showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review concluded this was an isolated event.A review of risk management files found that the reported failure was documented appropriately.A review of the instructions for use found that the wand incorporates a single-use feature which is designed to prevent reuse of the wand.Two pictures have been sent and they show an e8 error displayed on the controller.Visual inspection and functional testing could not be performed since the device was not returned for evaluation; however, the complaint was confirmed as the submitted image provide sufficient evidence to confirm.Potential factors unrelated to the manufacture or design of the device that could have contributed to the reported event includes: (1) the rf controller may have been turned off following connection of the device or source power may have been interrupted prior to the activation, (2) disconnecting the device from the controller after power has been turned on, previous use, or incorrect power cycling of the controller.If the product associated with this event is returned at a future date, this evaluation will be reopened for investigation.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).H3, h6: the reported device, used in treatment, was received for evaluation.There was a relationship found between the returned device and the reported incident.A visual inspection of the returned instrument shows no manufacturing abnormalities.No visual issues were observed.A functional evaluation revealed the controller generated an e7 error when the wand was connected.When used with a bypass box the device generated plasma as intended.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A complaint history review concluded this was a repeat issue.The instructions for use was reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A review of risk management files found that the reported failure was documented appropriately.Two pictures have been sent and they show an e8 error displayed on the controller.The complaint was confirmed.Factors that could have contributed to the reported event include: (1) previous use.(2) disconnecting the wand from the controller after power has been turned on.No containment or corrective actions are recommended at this time.

Brand Name
AMBIENT SUPER MULTIVAC 50 IFS
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
MDR Report Key11572596
Report Number3006524618-2021-00385
Device Sequence Number19697857
Product Code GEI
UDI-Device Identifier00817470006551
UDI-Public00817470006551
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K180848
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/20/2023
Device Model NumberASHA4830-01
Device Catalogue NumberASHA4830-01
Device Lot Number2052846
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/18/2021
Initial Date Received by Manufacturer 03/06/2021
Supplement Date Received by Manufacturer04/28/2021
07/07/2021
Initial Report FDA Received Date03/25/2021
Supplement Report FDA Received Date04/29/2021
07/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;